Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

May 22, 2014Somerset County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 22, 2014, 10:09 PM EDT for Somerset County, Warren County, New Jersey. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 10:09 PM EDT (02:09 UTC)
Expired
May 22, 2014, 11:15 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly

Counties Somerset County, NJ, Warren County, NJ

The radar

The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS81 KPHI 230209
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1009 PM EDT THU MAY 22 2014

NJZ007>010-230315-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
1009 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTHEASTERN
HUNTERDON...NORTHERN SOMERSET AND WEST CENTRAL MORRIS COUNTIES...

AT 1005 PM EDT...A STRONG THUNDERSTORM WAS NEAR GREAT
MEADOWS-VIENNA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR LONG VALLEY AROUND 1020 PM...CALIFON AROUND
1030 PM...LEBANON AROUND 1040 PM...WHITE HOUSE STATION AROUND 1050 PM
AND RARITAN AROUND 1100 PM.

LAT...LON 4048 7482 4085 7506 4088 7505 4097 7487
      4059 7448

$$

FORECASTER:HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 22, 9:42 PM EDT, 27 minutes earlier.

Area forecast discussion, May 22, 9:42 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT THU MAY 22 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CROSS THE REGION OVERNIGHT. AN UPPER
AIR DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY. HIGH PRESSURE
WILL BUILD ACROSS THE AREA FOR THE HOLIDAY WEEKEND. A COLD FRONT
WILL AFFECT THE MIDDLE ATLANTIC REGION NEXT TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BASED ON THE CONSENSUS OF THE MESOSCALE MODELS, WE REMOVED THE
MENTION OF THUNDER AFTER 06Z. WE ADJUSTED PRESENT TEMPS DOWNWARD A
BIT AS THE RAIN HAS COOLED THEM A BIT FASTER. WE ARE IN A COLISH
FLOW FOR THE MOMENT UNTIL THE COLD FRONT IN CENTRAL PENNSYLVANIA
PASSES THROUGH. WE ADDED SOME PATCHY FOG IN THE INTERIM.

ONCE THE FRONT PASSES THROUGH THE REGION, WINDS WILL BECOME MORE
NORTHWESTERLY DURING THE OVERNIGHT AS DRIER AIR BEGINS TO FILTER
IN ACROSS THE REGION. OVERNIGHT TEMPERATURES WERE MAINLY A BLEND
OF MET/MAV GUIDANCE, WITH LOWS MAINLY IN THE 50S ACROSS THE
FORECAST AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
GOING THROUGH THE DAYTIME FRIDAY, A MID-LEVEL SHORTWAVE/VORT MAX IS
FORECAST TO DROP SOUTHEAST ACROSS OUR REGION. WITH COLD AIR PRESENT
ALOFT AND SUFFICIENT SURFACE HEATING INTO THE AFTERNOON, MORE
ISOLATED TO SCATTERED SHWR/TSTM ACTIVITY IS ANTICIPATED. WE
GRADUALLY STEP-UP POPS INTO THE AFTERNOON TO EARLY EVENING HOURS,
WITH HIGHEST POPS ACROSS OUR NORTHERN ZONES. WE AGAIN TOOK A MET/MAV
GUIDANCE BLEND WITH A FEW LOCAL ADJUSTMENTS FOR MAXIMUM TEMPERATURES
AND EXPECT HIGHS TO RANGE FROM THE MID/UPPER 60S ACROSS OUR FAR
NORTHERN ZONES TO THE LOWER/MID 70S ELSEWHERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THERE WILL BE A FEW LINGERING SHOWERS AND SCT THUNDERSTORMS ACROSS
THE AREA FRI EVENING WHICH WILL SLOWLY SUBSIDE OVERNIGHT AS THE
UPPER SYSTEM MOVES AWAY FROM THE AREA. THERE MAY BE SOME PATCHY
FOG THAT WILL DEVELOP ACROSS THE REGION. LOW TEMPERATURES FRI
NIGHT WILL BE MOSTLY IN THE 50S FOR OUR AREA.

THE HOLIDAY WEEKEND LOOK GOOD FOR THE MOST PART. SUN AND MON LOOK
DRY BUT SAT MAY FEATURE SOME SCT SHOWERS OR A TSTM DURING THE
AFTERNOON. WE HAVE HELD THE POPS TO THE CHC CATEGORY. TEMPERATURES
SAT WILL BE A BIT BELOW NORMAL WITH READINGS REACHING THE LOW/MID
70S. ON SUNDAY TEMPERATURES WILL CLIMB INTO THE MID/UPPER 70S
CLOSER TO NORMAL. READINGS WILL BE WARMER MON WITH LOW 80S IN
MANY AREAS.

A COLD FRONT WILL REACH THE AREA LATER TUESDAY AND INTO EARLY
TUESDAY NIGHT. WE HAVE LEFT THE SLGT CHC/CHC POPS FOR NOW. TEMPS
TUE/WED LOOK ABOVE NORMAL WITH HIGHS IN THE LOW/MID 80S IN MANY
AREAS.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LATE-DAY AND TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. HOWEVER,
AN APPROACHING COLD FRONT WILL TRIGGER SOME SCATTERED SHWRS/TSTMS,
AND A TEMPO GROUP WITH MVFR CONDITIONS IS INCLUDED IN THE TAFS
REPRESENTING THE BEST TIMING OF ANY SCATTERED CONVECTION, MAINLY IN
THE 20Z/21Z TIME-FRAME TO ABOUT 01Z FROM WEST TO EAST ACROSS THE
AREA. ANY LINGERING SCATTERED SHWR ACTIVITY SHOULD DIMINISH SOON
THEREAFTER AS THE COLD FRONT TRACKS ACROSS THE REGION, PERHAPS
LINGERING A BIT LONGER FOR THE NORTHERN TERMINALS. WITH REGARDS TO
WINDS, LIGHT SOUTHERLY WINDS AT LATE-DAY WILL BECOME MORE
SOUTHWESTERLY INTO THIS EVENING AND THEN NORTHWESTERLY FOLLOWING THE
COLD FRONT PASSAGE, INCREASING TO AROUND 10 KNOTS. THE NORTHWEST
WINDS AND INCOMING DRIER AIR BEHIND THE FRONT SHOULD HELP TO
PRECLUDE PATCHY FOG FROM FORMING LATE IN ANY REMAINING RESIDUAL
LOW-LEVEL MOISTURE, AND THIS WAS NOT INCLUDED IN THE TAFS.

FRIDAY...MAINLY VFR CONDITIONS WITH NORTHWEST WINDS, GUSTING AT
TIMES INTO THE 15 TO 20 KNOT RANGE. ISOLATED SHWRS/TSTMS WITH MVFR
OR LOWER CONDITIONS ACCOMPANYING ANY ACTIVITY, ESPECIALLY IN THE
AFTN TO EVE.

OUTLOOK...
FRI NIGHT...SCT SHOWERS ENDING BUT PSBL MVFR IN FOG OVERNIGHT.
SAT..MOSTLY VFR. SCT SHOWERS/TSTMS WITH POORER CONDITIONS PSBL.
SAT NIGHT THRU TUE...VFR. SCT TSTMS LATE TUE.

&&

.MARINE...
TONIGHT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CONDITIONS. WINDS MAY OCCASIONALLY GUST NEAR OR JUST ABOVE
20KT LATE TONIGHT INTO THE EARLY MORNING OF FRIDAY BEHIND A COLD
FRONT.

FRIDAY...SUB-SCA CONDITIONS ARE EXPECTED. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE, ESPECIALLY INTO THE
AFTERNOON TO EARLY EVENING. BRIEFLY HIGHER WINDS AND REDUCED
VISIBILITIES ARE POSSIBLE IN ANY SHWR/TSTORM ACTIVITY.

OUTLOOK...
SUB-SCA EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SCT
TSTMS SAT AND TUE MAY CREATE LOCALLY HIGHER WINDS AND SEAS.

&&

.EQUIPMENT...
TECHNICIANS CONTINUE TO WORK ON THE KDIX WSR-88D RADAR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...O'HARA
AVIATION...KLINE/O'HARA
MARINE...KLINE/O'HARA
EQUIPMENT...
Hazardous weather outlook, May 22, 6:51 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 PM EDT THU MAY 22 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-232300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
651 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-232300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
651 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 22, 7:34 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
734 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.50 INCH       BERKS              PA   COCORAHS

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.00 INCH       BERKS              PA   PUBLIC

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0345 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  M1.00 INCH       LEHIGH             PA   TRAINED SPOTTER

            AND WIND GUSTS EST. 50 MPH.

0345 PM     HAIL             HAMBURG                 40.56N  75.98W
05/22/2014  M0.88 INCH       BERKS              PA   TRAINED SPOTTER

            LASTED 10 MINS.

0349 PM     TSTM WND GST     ALLENTOWN AIRPORT       40.65N  75.44W
05/22/2014  M59 MPH          LEHIGH             PA   ASOS

0401 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M1.25 INCH       CHESTER            PA   TRAINED SPOTTER

0413 PM     HAIL             WEST CHESTER            39.96N  75.61W
05/22/2014  M1.50 INCH       CHESTER            PA   TRAINED SPOTTER

0420 PM     HAIL             2 SE EXTON              40.01N  75.60W
05/22/2014  M1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            COVERING THE GROUND

0432 PM     HAIL             CLAYMONT                39.80N  75.46W
05/22/2014  M1.50 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0435 PM     HAIL             TALLEYVILLE             39.81N  75.55W
05/22/2014  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            AND STRONG WIND GUSTS. NO WIND DAMAGE.

0441 PM     FUNNEL CLOUD     HARTLY                  39.17N  75.71W
05/22/2014                   KENT               DE   EMERGENCY MNGR

0445 PM     HAIL             3 SW SWEDESBORO         39.72N  75.35W
05/22/2014  M1.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

0450 PM     HAIL             MULLICA HILL            39.74N  75.22W
05/22/2014  M0.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

            ON ROAD

0454 PM     TSTM WND DMG     HAZLETTVILLE            39.12N  75.64W
05/22/2014                   KENT               DE   EMERGENCY MNGR

            NUMEROUS DOWNED POLES

0502 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

0510 PM     HAIL             PERRYVILLE              39.57N  76.07W
05/22/2014  M0.75 INCH       CECIL              MD   TRAINED SPOTTER

0510 PM     TSTM WND GST     TILGHMAN ISLAND         38.71N  76.34W
05/22/2014  M67 MPH          TALBOT             MD   MESONET

0514 PM     HAIL             GLEN MILLS              39.92N  75.49W
05/22/2014  M1.50 INCH       DELAWARE           PA   TRAINED SPOTTER

0526 PM     HAIL             WOODRUFF                39.47N  75.19W
05/22/2014  M1.75 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

0530 PM     HAIL             GARNET VALLEY           39.84N  75.45W
05/22/2014  M0.75 INCH       DELAWARE           PA   TRAINED SPOTTER

0530 PM     HAIL             UPPER DEERFIELD TWP     39.48N  75.21W
05/22/2014  M1.50 INCH       CUMBERLAND         NJ   COCORAHS

0554 PM     HAIL             MILLVILLE               39.39N  75.05W
05/22/2014  M1.00 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

0554 PM     TSTM WND GST     MILLVILLE AIRPORT       39.37N  75.07W
05/22/2014  M55 MPH          CUMBERLAND         NJ   ASOS

&&

EVENT NUMBER PHI1400195 PHI1400196 PHI1400197 PHI1400203 PHI1400205
PHI1400200 PHI1400199 PHI1400198 PHI1400201 PHI1400206 PHI1400202
PHI1400204 PHI1400207 PHI1400208 PHI1400209 PHI1400210 PHI1400212
PHI1400214 PHI1400211 PHI1400215 PHI1400213 PHI1400221 PHI1400222
PHI1400216 PHI1400217 PHI1400218 PHI1400219 PHI1400220 PHI1400223

MWG/PO
Special weather statement, May 22, 8:22 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EDT THU MAY 22 2014

PAZ055-230100-
MONROE PA-
822 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MONROE
COUNTY...

AT 818 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LAKEVILLE TO WIMMERS...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR SKYTOP AROUND 850 PM AND ALPINE MOUNTAIN
AROUND 900 PM.

LAT...LON 4124 7512 4116 7515 4115 7514 4106 7528
      4123 7547 4124 7545 4126 7513

FORECASTER:  DRAG
Special weather statement, May 22, 8:59 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT THU MAY 22 2014

PAZ055-230130-
MONROE PA-
859 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONROE
COUNTY...

AT 855 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PECKS
POND TO MOUNTAINHOME...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

BRIEF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR ALPINE MOUNTAIN AROUND 905 PM...HERNYVILLE
AROUND 910 PM...ANALOMINK AROUND 915 PM...WERRY LAKE AROUND 920 PM
AND ECHO LAKE AROUND 925 PM.

LAT...LON 4124 7512 4116 7515 4115 7509 4113 7506
      4110 7504 4109 7502 4105 7501 4096 7522
      4120 7531 4125 7522 4126 7513

FORECASTER:  DRAG
Special weather statement, May 22, 9:22 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
922 PM EDT THU MAY 22 2014

NJZ007-PAZ055-230145-
MONROE PA-WARREN NJ-
922 PM EDT THU MAY 22 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MONROE AND
NORTHERN WARREN COUNTIES...

AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WERRY
LAKE TO MARSHALLS CREEK...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR COLUMBIA AROUND 935 PM...HOPE AROUND 940 PM
AND GREAT MEADOWS-VIENNA AROUND 945 PM.

LAT...LON 4109 7503 4109 7497 4107 7494 4099 7485
      4090 7478 4081 7504 4085 7507 4087 7505
      4096 7512 4096 7514 4109 7522 4115 7509

FORECASTER:  DRAG
Local storm report, May 22, 9:31 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CHRISTMANS              40.97N  75.64W
05/22/2014  M1.00 INCH       CARBON             PA   TRAINED SPOTTER

0245 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  E1.00 INCH       LEHIGH             PA   SOCIAL MEDIA

            AT U.S. ROUTE 222 AND SCHOENERSVILLE ROAD IN ALLENTOWN.

0258 PM     HAIL             BELTZVILLE              40.84N  75.64W
05/22/2014  M0.75 INCH       CARBON             PA   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.50 INCH       BERKS              PA   COCORAHS

0310 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.00 INCH       BERKS              PA   PUBLIC

0312 PM     HAIL             READING                 40.33N  75.93W
05/22/2014  M1.75 INCH       BERKS              PA   SOCIAL MEDIA

0314 PM     HAIL             EXETER TWP              40.31N  75.84W
05/22/2014  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

0315 PM     HAIL             SAINT LAWRENCE          40.33N  75.86W
05/22/2014  M0.75 INCH       BERKS              PA   TRAINED SPOTTER

0345 PM     HAIL             ALLENTOWN               40.59N  75.48W
05/22/2014  M1.00 INCH       LEHIGH             PA   TRAINED SPOTTER

            AND WIND GUSTS EST. 50 MPH.

0345 PM     HAIL             HAMBURG                 40.56N  75.98W
05/22/2014  M0.88 INCH       BERKS              PA   TRAINED SPOTTER

            LASTED 10 MINS.

0349 PM     TSTM WND GST     ALLENTOWN AIRPORT       40.65N  75.44W
05/22/2014  M59 MPH          LEHIGH             PA   ASOS

0401 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M1.25 INCH       CHESTER            PA   TRAINED SPOTTER

0413 PM     HAIL             WEST CHESTER            39.96N  75.61W
05/22/2014  M1.50 INCH       CHESTER            PA   TRAINED SPOTTER

0420 PM     HAIL             2 SE EXTON              40.01N  75.60W
05/22/2014  M1.00 INCH       CHESTER            PA   TRAINED SPOTTER

            COVERING THE GROUND

0420 PM     HAIL             WYOMISSING              40.33N  75.95W
05/22/2014  E1.75 INCH       BERKS              PA   SOCIAL MEDIA

            HAIL BROKE WINDOWS AT THE BERKSHIRE MALL.

0432 PM     HAIL             CLAYMONT                39.80N  75.46W
05/22/2014  M1.50 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0435 PM     HAIL             TALLEYVILLE             39.81N  75.55W
05/22/2014  M1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            AND STRONG WIND GUSTS. NO WIND DAMAGE.

0441 PM     FUNNEL CLOUD     HARTLY                  39.17N  75.71W
05/22/2014                   KENT               DE   EMERGENCY MNGR

0445 PM     HAIL             3 SW SWEDESBORO         39.72N  75.35W
05/22/2014  M1.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

0448 PM     HAIL             UPPER CHICHESTER TWP    39.84N  75.44W
05/22/2014  M1.25 INCH       DELAWARE           PA   SOCIAL MEDIA

0450 PM     HAIL             MULLICA HILL            39.74N  75.22W
05/22/2014  M0.75 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

            ON ROAD

0454 PM     TSTM WND DMG     HAZLETTVILLE            39.12N  75.64W
05/22/2014                   KENT               DE   EMERGENCY MNGR

            NUMEROUS DOWNED POLES

0500 PM     HAIL             1 NW WOODSTOWN          39.66N  75.34W
05/22/2014  M1.00 INCH       SALEM              NJ   COCORAHS

0500 PM     TSTM WND DMG     CAMDEN                  39.11N  75.55W
05/22/2014                   KENT               DE   TRAINED SPOTTER

            MOBILE HOMES DAMAGED

0500 PM     HAIL             LIONVILLE               40.05N  75.66W
05/22/2014  M1.00 INCH       CHESTER            PA   SOCIAL MEDIA

0502 PM     HAIL             EXTON                   40.03N  75.63W
05/22/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

0505 PM     HAIL             WEST GOSHEN             39.97N  75.57W
05/22/2014  E1.50 INCH       CHESTER            PA   SOCIAL MEDIA

0510 PM     HAIL             PERRYVILLE              39.57N  76.07W
05/22/2014  M0.75 INCH       CECIL              MD   TRAINED SPOTTER

0510 PM     TSTM WND GST     TILGHMAN ISLAND         38.71N  76.34W
05/22/2014  M67 MPH          TALBOT             MD   MESONET

0510 PM     TSTM WND DMG     CHEYNEY                 39.93N  75.52W
05/22/2014                   DELAWARE           PA   SOCIAL MEDIA

            TREE DOWN.

0514 PM     HAIL             GLEN MILLS              39.92N  75.49W
05/22/2014  M1.50 INCH       DELAWARE           PA   TRAINED SPOTTER

0525 PM     HAIL             GARNET VALLEY           39.83N  75.45W
05/22/2014  M1.50 INCH       DELAWARE           PA   TRAINED SPOTTER

0526 PM     HAIL             WOODRUFF                39.47N  75.19W
05/22/2014  M1.75 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

0530 PM     HAIL             GARNET VALLEY           39.84N  75.45W
05/22/2014  M0.75 INCH       DELAWARE           PA   TRAINED SPOTTER

0530 PM     HAIL             UPPER DEERFIELD TWP     39.48N  75.21W
05/22/2014  M1.50 INCH       CUMBERLAND         NJ   COCORAHS

0530 PM     HAIL             5 NE FAIRFIELD TWP      39.41N  75.22W
05/22/2014  M1.50 INCH       CUMBERLAND         NJ   COCORAHS

0533 PM     HAIL             ROSENHAYN               39.48N  75.14W
05/22/2014  E1.00 INCH       CUMBERLAND         NJ   SHIP

            HAIL COVERED THE ROADWAYS.

0540 PM     HAIL             1 SSW MIDDLETOWN        39.44N  75.72W
05/22/2014  M0.70 INCH       NEW CASTLE         DE   DEOS

0548 PM     HAIL             MILLVILLE               39.39N  75.05W
05/22/2014  E1.75 INCH       CUMBERLAND         NJ   SOCIAL MEDIA

            BROKEN WINDSHIELDS OF CARS.

0554 PM     HAIL             MILLVILLE               39.39N  75.05W
05/22/2014  M1.00 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

0554 PM     TSTM WND GST     MILLVILLE AIRPORT       39.37N  75.07W
05/22/2014  M55 MPH          CUMBERLAND         NJ   ASOS

&&

EVENT NUMBER PHI1400195 PHI1400224 PHI1400196 PHI1400197 PHI1400203
PHI1400205 PHI1400200 PHI1400199 PHI1400198 PHI1400201 PHI1400206
PHI1400202 PHI1400204 PHI1400207 PHI1400208 PHI1400225 PHI1400209
PHI1400210 PHI1400212 PHI1400214 PHI1400226 PHI1400211 PHI1400215
PHI1400227 PHI1400228 PHI1400229 PHI1400213 PHI1400230 PHI1400221
PHI1400222 PHI1400231 PHI1400216 PHI1400232 PHI1400217 PHI1400218
PHI1400219 PHI1400233 PHI1400234 PHI1400235 PHI1400236 PHI1400220
PHI1400223

STAFF
Special weather statement, May 22, 10:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1009 PM EDT THU MAY 22 2014

NJZ007>010-230315-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
1009 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN...NORTHEASTERN
HUNTERDON...NORTHERN SOMERSET AND WEST CENTRAL MORRIS COUNTIES...

AT 1005 PM EDT...A STRONG THUNDERSTORM WAS NEAR GREAT
MEADOWS-VIENNA...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR LONG VALLEY AROUND 1020 PM...CALIFON AROUND
1030 PM...LEBANON AROUND 1040 PM...WHITE HOUSE STATION AROUND 1050 PM
AND RARITAN AROUND 1100 PM.

LAT...LON 4048 7482 4085 7506 4088 7505 4097 7487
      4059 7448

FORECASTER:HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:22 PM EDTSpecial Weather StatementPHIWarren23 min
May 22, 9:29 PM EDTSevere Thunderstorm WarningPHIWarren31 min
May 22, 8:22 PM EDTSpecial Weather StatementPHIMonroe38 min
May 22, 8:59 PM EDTSpecial Weather StatementPHIMonroe31 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.